MAUDE Adverse Event Report: MAKO SURGICAL CORP. BONE PIN, 4MM X 110MM, STERILE 2 PACK; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MAKO SURGICAL CORP. BONE PIN, 4MM X 110MM, STERILE 2 PACK; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 144110
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Known Impact Or Consequence To Patient (2692)
Date of Event 03/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
The surgeon started removing the 4 x 110 tibial pin and it broke off in the patient's tibia.He decided to leave it in place, commenting that it should be an issue since it was buried.Case type: tka.
 
Additional Manufacturer Narrative
Reported event: the surgeon started removing the 4 x 110 tibial pin and it broke off in the patient's tibia.He decided to leave it in place, commenting that it should be an issue since it was buried.Case type: tka.Updated 4/27/20 - based on information provided during intake and additional information from customer contact the statement should've been the following: "he decided to leave it in place, commenting that it shouldn't be an issue since it was buried." product evaluation and results: product inspection could not be performed as the product was not returned for evaluation.Product history review: review of the device history records indicate (b)(4) were manufactured and accepted into final stock on 01/31/2020.No non-conformances were identified during inspection.Complaint history review: a review of complaints in catsweb and trackwise related to p/n 144110, l/n w68178-2 shows no additional complaints related to the failure in this investigation.Conclusions: the failure could not be determined as the product was not available for inspection.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.H3 other text : device not returned.
 
Event or Problem Description

Brand Name
BONE PIN, 4MM X 110MM, STERILE 2 PACK
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key9911496
Report Number3005985723-2020-00186
Device Sequence Number3131004
Product Code OLO
UDI-Device Identifier00848486018160
UDI-Public00848486018160
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K112507
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number144110
Device Catalogue Number144110
Device Lot NumberW68178-2
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/17/2020
Supplement Date Received by Manufacturer05/26/2020
Initial Report FDA Received Date04/01/2020
Supplement Report FDA Received Date06/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;